Alert archive / Alabama / Small Craft Advisories in 2013

Small Craft Advisory 66, NWS Mobile, AL

December 7, 2013

NWS Mobile, AL issued this small craft advisory at Dec 7, 2013, 4:16 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Dec 7, 2013, 4:16 AM CST (10:16 UTC)
Expired
Dec 7, 2013, 9:00 AM CST
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

908 
WHUS74 KMOB 071016
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
416 AM CST SAT DEC 7 2013

...SMALL CRAFT ADVISORY IN EFFECT FOR SOUTHERN MOBILE BAY...THE
MISSISSIPPI SOUND...AND THE OFFSHORE WATERS OUT 60 NM FROM PENSACOLA
TO PASCAGOULA...

.STRONG OFFSHORE FLOW WILL CONTINUE OVER SOUTHERN MOBILE BAY...THE 
MISSISSIPPI SOUND...AND THE COASTAL WATERS OUT 60 NM FROM PENSACOLA 
TO PASCAGOULA THROUGH MID MORNING. 

GMZ631-632-650-670-071500-
/O.NEW.KMOB.SC.Y.0066.131207T1016Z-131207T1500Z/
SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
416 AM CST SAT DEC 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WINDS...NORTH WINDS 20 TO 25 KNOTS...WITH A FEW GUSTS APPROACHING
  30 KNOTS. 

* WAVES...3 TO 5 FEET OVER THE OFFSHORE WATERS. ROUGH OVER BAYS AND
  SOUNDS EARLY THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 11:30 PM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Dec 6, 11:30 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CST FRI DEC 6 2013

.AVIATION...(06Z ISSUANCE)...BEHIND A COLD FRONT MOVING ACROSS
EASTERN SECTIONS OF THE FA ATTM...ISENTROPIC UPGLIDE SHOWERS WILL
CONTINUE ACROSS THE AREA. AM EXPECTING THESE SHOWERS TO LAST INTO
THE MORNING HOURS OVER EASTERN SECTIONS OF THE FA. CIGS ARE EXPECTED
TO VARY FROM LIFR OUTSIDE OF RAIN AREAS TO LOW END MVFR IN THE RAIN.
VISBYS GENERALLY EXPECTED TO BE AT MVFR OR ABOVE LEVELS DUE TO
STRONG WIND MIXING AT THE SURFACE.

AFTER SUNRISE...CIGS ARE EXPECTED TO RISE TO A GENERAL MVFR...MAYBE
EVEN VFR THROUGH THE DAY...BUT GUIDANCE IS ADVERTISING CIGS DROPPING
TO IFR LEVELS OVERNIGHT SATURDAY NIGHT AGAIN.

/16

&&

.SHORT TERM (TONIGHT AND SATURDAY)...AFTER BEING STALLED JUST WEST
OF THE FORECAST AREA ALL DAY...THE COLD FRONT HAS FINALLY STARTED TO
MOVE EAST IN THE PAST HOUR OR SO WITH OBS INDICATING THE FRONT IS
NOW THROUGH PINE BELT MS AND VERY CLOSE TO BUTLER AL. THE FRONT WILL
CONTINUE TO MOVE MORE STEADILY EAST THE REST OF THE AFTERNOON INTO
THIS EVENING. LATEST TIMING HAS THE FRONT ALONG THE I-65 CORRIDOR
AROUND 8-9 PM...MOVING THROUGH PENSACOLA AROUND 11PM-MIDNIGHT...AND
PUSHING SOUTH AND EAST OF THE FORECAST AREA AROUND 3-4AM. THE LACK
OF ANY UPPER LEVEL FORCING AND WARM MID LEVEL TEMPERATURES HAVE
PRECLUDED ANY SIGNIFICANT CONVECTION FROM DEVELOPING TODAY DESPITE
MLCAPES AROUND 1000 J/KG. AS THE FRONT BEGINS TO MOVE STEADILY TO
THE EAST...LOW LEVEL CONVERGENCE WILL INCREASE WHICH WILL SUPPORT A
NARROW BAND OF LOW TOPPED CONVECTION RIGHT ALONG THE FRONT.
HOWEVER...MOST OF THE PRECIP IS EXPECTED TO BE ELEVATED IN THE WAKE
OF THE FRONT AS A SHORTWAVE SHEARS OUT TO THE NORTH OF REGION. A
CHANCE OF LIGHT RAIN WILL PERSIST AFTER MIDNIGHT AS DEEP LAYER SW
FLOW PERSISTS ATOP THE STEEPENING FRONTAL INVERSION. TEMPS WILL
QUICKLY DROP AS THE FRONT MOVES THROUGH WITH LOWS IN THE UPPER 30S
IN THE WESTERN ZONES TO UPPER 40S/LOWER 50S OVER THE FAR EASTERN
ZONES.

THE FRONT WILL STALL OFFSHORE ON SATURDAY WITH LOW STRATUS
PERSISTING ACROSS THE AREA THROUGH THE DAY. THIS RESULTS IN VERY
LITTLE CLIMB IN TEMPS AND HIGHS ARE ONLY EXPECTED TO REACH THE UPPER
40S ALONG AND WEST OF I-65 WITH MID 50S TO NEAR 60 ALONG THE WESTERN
FLORIDA PANHANDLE COAST. A STEADY NORTH WIND AT 10-15 MPH WITH
HIGHER GUSTS WILL ALSO ADD AN EXTRA CHILL TO THE AIR. WILL ALSO
MAINTAIN A CHANCE FOR LIGHT RAIN THROUGH THE DAY AS WEAK ISENTROPIC
LIFT DEVELOPS. AT THE VERY LEAST...PATCHY DRIZZLE IS A DEFINITE
POSSIBILITY. 34/JFB

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...A LOW LEVEL SOUTHERLY FLOW
WILL RETURN TO THE AREA ON SUNDAY AS THE WARM FRONT MOVES NORTHWARD
ACROSS THE AREA. THIS WILL BRING MORE FOG BACK TO AREAS ALONG AND
SOUTH OF THE WARM FRONT. DEPENDING ON HOW FAR THE WARM FRONT MOVES
NORTH...IT WILL CREATE ANOTHER LARGE TEMPERATURE CONTRAST ACROSS THE
CENTRAL GULF COAST DURING THE DAY ON SUNDAY. MEANWHILE...AN AREA OF
LOW PRESSURE WILL MOVE NORTHEAST OUT OF THE NORTHWEST GULF AND MERGE
WITH ANOTHER APPROACHING COLD FRONT FROM THE NORTHWEST. THIS WILL
BRING INCREASING CHANCES OF RAIN FROM NORTHWEST TO SOUTHEAST ON
SUNDAY AND SUNDAY NIGHT AS THE COLD FRONT MOVES SOUTHEAST INTO THE
NORTHERN GULF LATE IN THE DAY ON MONDAY. SOUTHWEST FLOW ALOFT WILL
CONTINUE TO GENERATE OVER-RUNNING RAIN ACROSS THE AREA INTO MONDAY
NIGHT. RAINFALL WILL COME TO AN END EARLY TUESDAY AS UPPER FLOW
BECOMES NORTHWEST AND A COOLER AND DRIER AIRMASS MOVES INTO THE
AREA. A COOLER AND DRIER WEATHER PATTERN WILL THEN PREVAIL THROUGH
THURSDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA.

TEMPERATURES WILL MUCH COLDER ON SATURDAY WITH MOST AREA NOT MAKING
IT OUT OF THE 40S. TEMPS WARM BACK UP ON SUNDAY AS THE WARM FRONT
MOVES NORTHWARD WITH HIGHS IN THE MID AND UPPER 60S TO LOW 70S IN
THE SOUTHEASTERN ZONES. HIGHS ON MONDAY WILL BE REACHED EARLY IN THE
DAY WITH FALLING TEMPS DURING THE AFTERNOON AS THE COLD FRONT MOVES
SOUTHEAST ACROSS THE AREA. TEMPERATURES WILL THEN REMAIN BELOW
NORMAL THROUGH THE END OF THE PERIOD. /13

&&

.MARINE...NOAA PORTS OBS INDICATE VISIBILITIES HAVE IMPROVED TO 1-3
MILES ACROSS WESTERN MOBILE BAY THIS AFTERNOON. HOWEVER...THE
REDEVELOPMENT OF DENSE FOG IS LIKELY THIS EVENING AS WARM MOIST AIR
PERSISTS AHEAD OF AN EASTWARD MOVING COLD FRONT. THE FRONT WILL PUSH
THROUGH THE AREA LATE THIS EVENING...AND WILL CLEAR ALL OF THE FOG
AS IT PASSES THROUGH. A MODERATE TO OCCASIONALLY STRONG OFFSHORE
FLOW WILL DEVELOP LATE TONIGHT IN THE WAKE OF THE FRONT...WITH 15-20
KT WINDS EXPECTED...ESPECIALLY OVER THE AL GULF WATERS AND MOBILE
BAY. SLIGHTLY LOWER WINDS FURTHER EAST. THE FRONT STALLS JUST TO THE
SOUTH AND EAST OF THE AREA ON SATURDAY...BUT WILL RETREAT BACK TO
THE NORTH ON SUNDAY. THIS RESULTS IN A RETURN TO A LIGHT TO MODERATE
ONSHORE FLOW SUNDAY. THE FRONT FINALLY PUSHES THROUGH FOR GOOD
MONDAY NIGHT...WITH A STRONG OFFSHORE FLOW DEVELOPING ON TUESDAY AND
CONTINUING THROUGH AT LEAST EARLY WEDNESDAY. A SMALL CRAFT ADVISORY
MAY BECOME NECESSARY. 34/JFB

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      43  49  45  71  60 /  70  40  40  50  50
PENSACOLA   50  55  51  72  64 /  60  30  30  40  40
DESTIN      57  60  56  72  66 /  50  30  30  30  30
EVERGREEN   45  49  47  74  60 /  70  40  40  50  50
WAYNESBORO  37  47  41  58  50 /  70  40  50  80  80
CAMDEN      42  48  45  68  55 /  70  40  50  70  60
CRESTVIEW   51  57  49  75  63 /  60  30  30  40  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...DENSE FOG ADVISORY UNTIL 10 PM FRIDAY FOR THE FOLLOWING ZONES:
     CHOCTAWHATCHEE BAY...MISSISSIPPI SOUND...NORTHERN MOBILE
     BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN MOBILE
     BAY...

&&
Hazardous weather outlook, Dec 6, 3:04 PM CST, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
304 PM CST FRI DEC 6 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071230-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
304 PM CST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP
ACROSS THE REGION ALONG AN APPROACHING COLD FRONT THIS EVENING.
WHILE A BRIEF STRONG STORM CANNOT BE COMPLETELY RULED OUT...THE
THREAT FOR SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTER NETWORKS IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-071230-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
304 PM CST FRI DEC 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TONIGHT

AREAS OF DENSE FOG WILL PERSIST ACROSS AREA BAYS AND SOUNDS THROUGH
THIS EVENING. VISIBILITIES WILL BE LESS THAN ONE MILE IN MANY
LOCATIONS. A STRONG COLD FRONT WILL PUSH ACROSS THE MARINE AREA LATE
TONIGHT...BRINGING AN END TO THE FOG. MODERATE TO STRONG OFFSHORE
WINDS WILL DEVELOP IN THE WAKE OF THE FRONT LATE TONIGHT...AND SMALL
CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE ON SATURDAY AND
SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION.

ANOTHER STRONG COLD FRONT MAY BRING HAZARDOUS CONDITIONS FOR SMALL
CRAFT MONDAY NIGHT THROUGH TUESDAY NIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 9:32 AM CSTSmall Craft AdvisoryMOB2 hr

Nearby

Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.